Monday, November 24, 2008

Questions

Does anyone out there that has had some experience with progesterone suppositories have some assvice for me?

They're starting to be a pain in the you know what. As in ...I feel like maybe I'm developing an allergy to them or a yeast infection (which I've never before had) or something. But the discomfort is only there for 10-15 minutes after I put it in. Is that normal?

And ..as a side note. Anyone know the rules when using these things? Can you have sex? Cause ..umm...Monk would like to know. I assumed no ..but ...in reality, I guess I'm not so sure.

The right sided pain is gone! It got SO bad that night and sort of radiated into my nether regions. I actually got up and got ready to go to the ER and it just suddenly passed. I don't know. I probably had a kidney stone or something which I've had before. My body never ceases to amaze me with all of it's issues.

I'm seriously not looking forward to the first OB appointment just because I know that she's going to do a breast exam and I pretty much feel like they should be protected by a force field right now. The slightest touch or brush against ANYTHING makes me want to cry.

Still worth it. All of the above. :)

12 comments:

Mo and Will said...

Can't help you too much with the progesterone suppository question except to say ask your IVF nurse (ditto about the sex question) and count your lucky stars you're not doing the PIO injections. They are my absolute LEAST favorite part of IVF. I begged this time to be allowed to do the suppositories, especially since the injections make me break out in hives from head to toe and I still have nerve damage from the PIO shots from a year ago. But no dice.

I am sorry that you're having symptoms. I've hear the suppositories are messy and a bit uncomfortable (I fantasize about them tho, I have to tell you!)

the breast soreness will get better - i like your force field description! that would be a good idea!

Thanks for stopping by earlier!

Mo

www.lifeandloveinthepetridish.blogspot.com

Mo and Will said...

Thanks for your comment to my comment. You are on to something. Sesame oil is the one I seem to be allergic to, so we are in the process of trying to track down a pharmacy that will provide us with PIO in olive oil. : )

ugh. sorry to hear you are doing both (maybe, tho, this would be a compromise my RE would go for...I will try!)

Hang in.

Mo

CTagsGirl said...

Youchie! I feel your pain and love the idea of a breast force-field, girl! Just taking off the bra at the end of the day is torture.

I'm doing Crin.one progesterone cream inserts (vaginal) and I guess it's OK to have sex as long as you wait 1-2 hours after application...and in my case, DH has to put up with the fun little white residue/globs it leaves EVERYWHERE. Not sure if you're doing the cream or the pills...?

Best of luck to you and happy to hear mystery side pain is gone. :)
ICLW

April said...

hey girl.

soo....i never had pain with the progesterone suppositiories, and i was taking them qid. not sure what the difference is. mine were in prometrium form, so that may be something to do with it. at the risk of tmi: i would actually tuck them behind my cervix to "hold" them in place. then i would try to be sitting or laying for 15-20 min after insertion.

re: sex. i did ask about this and they didn't say it was an issue (but then again i didn't have confirmed pregnancy). i was more concerned about whether or not B would have unnecessary exposure to a drug. we would try to have sex before i would insert the next one, so about 5 hours after my dose...that way i would have been able to absorb as much as possible. i also encouraged him to "wash" afterwards so he could limit his exposure.

ha ha. WAAAAAAAAAY to much info. :)

i can't wait for your OB apt.

Phoebe said...

TIM ahead, but you asked for it! I used Endometrin. I just used my finger to insert them. The applicator was just too painful for me. Yes, you can have sex while you use them. I never had a problem with them. They were just a bit messy. I think some women do react to them.

Peachy said...

I had a similar problem on suppositories. I could have sworn that I somehow ended up with a UTI and a yeast infection all at once. Once I stopped them I finally started to feel better but there was nothing that could be done for me while I was on them except to switch to a different type of progesterone.

I hope the nurse gave you something to help with the pain!

Mermaid said...

Sorry for your pain. Ask your nurse about sex or if you should discontinue b/c of the pain!

I'm on PIO and prometrium vaginally. Haven't had any kind of reaction to either, but am looking forward to stopping both. I'm not sure which is worse.

IdleMindOfBeth said...

It's been awhile since I did the progesterone suppositories, but I remember them being messy and uncomfortable... not really something I ever got used to.

I was doing them to extend my LP after IUI's, so I'd (fortunately) only have to deal with them for a couple of weeks at a time.

As far as sex, I'd say ask your doc or nurse.

Good luck!

ICLW

Seriously? - Erin said...

Oh that first breast exam was very interesting...

Congratulations on your pregnancy and best of luck!

ICLW.

Stacie said...

I didn't do the suppository thing, but I can tell you the PIO shots are no picnic either! Would the dr. be able to answer questions like that?

Congrats on your pregnancy.

ICLW

Amy said...

So I don't have any advice. I'm sorry you're having such a difficult time. But good to see you have a good attitude about it.

ICLW

Kristin said...

Odds are very good that its "just" (very sarcastic) inflammation. Unfortunately, progesterone suppositories tend to be very, irritating to our nether regions.

Sorry you are having this side effect.

ICLW